Alert archive / Nebraska / Frost Advisories in 2014

Frost Advisory 2, NWS North Platte, NE

May 13, 201414 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 13, 2014, 3:31 PM CDT for 14 counties in Nebraska. It took effect at May 14, 2014, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 13, 2014, 3:31 PM CDT (20:31 UTC)
In effect from
May 14, 2014, 3:00 AM CDT
Expired
May 14, 2014, 7:54 AM CDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS73 KLBF 132031
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT TUE MAY 13 2014

...ANOTHER CHILLY NIGHT WITH FROST DEVELOPING LATE...

.SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT AND TEMPERATURES WILL
FALL INTO THE LOWER TO MID 30S ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA WEDNESDAY MORNING. 

NEZ004-022>025-035>037-056>059-094-141100-
/O.NEW.KLBF.FZ.W.0002.140514T0800Z-140514T1300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-
KEITH-PERKINS-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...
MERRIMAN...KILGORE
331 PM CDT TUE MAY 13 2014 /231 PM MDT TUE MAY 13 2014/

...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ WEDNESDAY. 

* TEMPERATURE: LOWS WILL FALL INTO THE LOWER 30S LATE TONIGHT. 

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ005>010-026>029-038-069>071-141100-
/O.NEW.KLBF.FR.Y.0002.140514T0800Z-140514T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
331 PM CDT TUE MAY 13 2014 /231 PM MDT TUE MAY 13 2014/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM
CDT /7 AM MDT/ WEDNESDAY. 

* TEMPERATURE: LOWS WILL FALL INTO THE LOWER TO MID 30S LATE
  TONIGHT.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MASEK
1 follow-up statement
589 
WWUS73 KLBF 141254
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 AM CDT WED MAY 14 2014

...FREEZE WARNING AND FROST ADVISORY CANCELLED...


NEZ004-022>025-035>037-056>059-094-141400-
/O.CAN.KLBF.FZ.W.0002.000000T0000Z-140514T1300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-
KEITH-PERKINS-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...
MERRIMAN...KILGORE
754 AM CDT WED MAY 14 2014 /654 AM MDT WED MAY 14 2014/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S AS OF 730 AM CDT. THE
THREAT FOR FROST HAS ENDED. 

$$

NEZ005>010-026>029-038-069>071-141400-
/O.CAN.KLBF.FR.Y.0002.000000T0000Z-140514T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
754 AM CDT WED MAY 14 2014 /654 AM MDT WED MAY 14 2014/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S AS OF 730 AM CDT. THE
THREAT FOR FROST HAS ENDED. 

$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 13, 3:25 PM CDT, 6 minutes earlier.

Area forecast discussion, May 13, 3:25 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT TUE MAY 13 2014

.SYNOPSIS...
ISSUED AT 322 PM CDT TUE MAY 13 2014

A HIGH LATTITUDE BLOCK ACROSS ALASKA WILL LEAD TO THE FORMATION
OF A DEEP UPPER LEVEL LOW ACROSS THE GREAT LAKES THIS WEEK. THE
UPPER LEVEL LOW WILL SEND A REINFORCING COLD FRONT THROUGH THE
FCST AREA WEDNESDAY NIGHT FOLLOWED BY A GRADAUL WARM UP AND THE
DEVELOPMENT OF A LONG WAVE TROF ACROSS THE WRN U.S. EARLY NEXT
WEEK.

THE FORECAST CONCERNS TEMPERATURES AND CHANCES FOR SHOWERS AND
THUNDERSTORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 322 PM CDT TUE MAY 13 2014

STEEP LAPSE RATES AND RESULTING ISOLATED/SCATTERED LIGHT RAIN
SHOWERS/SPRINKLES ACROSS WESTERN NEBRASKA WILL DIMINISH ONCE SUN
SETS. SKIES WILL THEN SLOWLY BECOME MOSTLY CLEAR OVERNIGHT. HIGH
PRESSURE OFF TO THE SW...OVER COLORADO ROCKIES...WITH LIGHT NW
WINDS. ANOTHER UNSEASONABLY COOL NIGHT WITH LOWS IN THE 30S AND EVEN
A FEW UPPER 20S IN THE RIVER VALLEYS. WILL ISSUE ANOTHER FREEZE
WARNING/FROST ADVISORY FOR THE CWA. COLDEST CONDITIONS ACROSS THE
WEST...WITH SIMILAR TEMPS TO WHAT WE RECORDED THIS MORNING.

TOMORROW MORNING A RETURN OF CU AND CONVECTIVE TEMPS FAIRLY LOW.
MOISTURE REMAINS MARGINAL AND EXPECT TO SEE A DECENT CU FIELD EARLY
IN THE DAY. POPCORN LIGHT RAIN SHOWERS OR SPRINKLES EXPECTED...WITH
HIGHS AROUND 60 TO THE MID 60S...ABOUT 5 TO 10 DEGREES BELOW
SEASONAL AVERAGES.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 322 PM CDT TUE MAY 13 2014

WEDNESDAY NIGHT THROUGH FRIDAY...THE MODELS ARE DELAYING RAIN
CHANCES UNTIL LATE THURSDAY NIGHT AND FRIDAY. THIS RAIN WOULD
DEVELOP AS A RESULT OF A DISTURBANCE MOVING IN THE STRONG NORTHWEST
FLOW ALOFT. GIVEN THE DELAY FACTOR AND THE WEAKNESS OF THIS
DISTURBANCE FCST TO EJECT OUT OF THE NORTHEAST PACIFIC
TONIGHT...FORECAST CONFIDENCE IS NOT GOOD. THE FORECAST USES A MODEL
BLEND OF GFS...GEM...NAM AND ECM FOR ISOLATED TO SCATTERED SHOWER
COVERAGE FRIDAY.

OTHERWISE...LITTLE OR NO RAIN IS EXPECTED THURSDAY...TOO DRY BELOW
700 MB...AND THE TEMPERATURE FORECAST REMAINS ON TRACK WITH HIGHS IN
THE UPPER 50S TO MID 60S THURSDAY AND FRIDAY. A WEAK REINFORCING
COLD FRONT WILL BACK IN WEDNESDAY NIGHT. THIS HIGH WILL RIDGE SOUTH
THROUGH THE UPPER MIDWEST AND CONTINUE THE SPELL OF BELOW NORMAL
TEMPERATURES THIS WEEK. THE MIN TEMPERATURE FORECAST THURSDAY
MORNING IS BELOW FREEZING IN THE PLATTE VALLEY AND THE NWRN
SANDHILLS.

FRIDAY NIGHT THROUGH TUESDAY...A FAIRLY STRONG SOUTH RETURN FLOW
DEVELOPS SATURDAY THROUGH TUESDAY IN RESPONSE TO DEEPENING LOW
PRESSURE ON THE NRN HIGH PLAINS. IN TIME...THIS LOW WILL DROP SOUTH
INTO THE CNTL HIGH PLAINS OF ERN COLO CAUSING WINDS TO BACK AROUND
TO THE SOUTHEAST. THE RESULT IS NO BIG WARM UP AT THE SFC BUT
WARMING ALOFT AT 700 MB PRODUCING A CAP. THUS THE GFS AND ECM ARE
FOCUSING MOST OF THEIR CONVECTION EITHER ACROSS THE HIGH PLAINS ON
THE NOSE OF THE LOW LEVEL WARM AIR ADVECTION OR NORTH OF THE FCST
AREA ACROSS THE DAKOTA WHERE THE CAP WOULD BE WEAK. THE FORECAST IS
FOR MOSTLY ISOLATED POPS SATURDAY THROUGH TUESDAY AND THIS MIGHT BE
GENEROUS.

WORSE...THERE IS A GOOD SIGNAL IN THE GFS AND ECM THAT STRATUS WOULD
BE FORMING SUNDAY THROUGH TUESDAY MORNINGS. THIS A RESULT OF THE
LARGE CANADIAN HIGH BUILDING INTO THE MIDWEST AND BECOMING
STATIONARY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1240 PM CDT TUE MAY 13 2014

ISOLD/SCT HIGH BASED SHOWERS AND SPRINKLES WILL BE POSSIBLE
ACROSS WESTERN NEBRASKA THE AFTERNOON/EARLY THIS EVENING. BETTER
LIFT ACROSS NORTHWEST NEB WHERE SHOWERS WILL DEVELOP. NORTHWEST
FLOW WILL PUSH THE SHOWER TO THE SOUTHEAST...HOWEVER NOT AS STEEP
OF LAPSE RATE WILL RESULT IN DIMINISH SHOWERS...TO SPRINKLES OR
ENDING...ACROSS SW NEB. DID INCLUDE A SMALL WINDOW FOR KLBF
SHOWERS...TEMPO GROUP. BETTER MOISTURE/LIFT IS TO THE SOUTH AND
WEST OF KVTN...SO NO MENTION AT THIS TIME IN THE KVTN TAF. GUSTY
NORTHWEST WINDS CONTINUE THROUGH THE AFTERNOON...THEN DECOUPLING
WILL CAUSE LIGHT AND VARIABLE WINDS OVERNIGHT. NORTHWEST INCREASE
AGAIN WEDNESDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/
WEDNESDAY FOR NEZ004-022>025-035>037-056>059-094.

FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/
WEDNESDAY FOR NEZ005>010-026>029-038-069>071.

&&

SYNOPSIS...CDC
SHORT TERM...MASEK
LONG TERM...CDC
AVIATION...MASEK
Hazardous weather outlook, May 13, 7:44 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 AM CDT TUE MAY 13 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-141245-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
744 AM CDT TUE MAY 13 2014 /644 AM MDT TUE MAY 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NEAR OR BELOW FREEZING TEMPERATURES AND FROST IS POSSIBLE
OVERNIGHT TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST WILL BE POSSIBLE THROUGH MID MORNING WEDNESDAY ACROSS ALL
OF WESTERN AND NORTH CENTRAL NEBRASKA.

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY ACROSS THE
OUTLOOK AREA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:03 PM CDTFrost AdvisoryLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 4 more13 hr
May 13, 3:31 PM CDTFreeze WarningLBFArthur, Cherry, Deuel, Garden, Grant, Hooker and 7 more16 hr

Nearby

Frost Advisories in Nebraska, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.